MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES ADULT HYPERFLEX TTS; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES ADULT HYPERFLEX TTS; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67HA80
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 reporter phone is (b)(6).Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the cuff leaked after 14 days of use and was resolved by replacing with a new kit.No patient injury or clinical affects was reported.
 
Additional Manufacturer Narrative
H3 and h6 - evaluation codes: updated.Device evaluation: one used unit was received.The trach, an obturator and a 12 ml syringe were returned.Visual inspection of the returned devices using the naked eye and under normal plant lighting confirmed the device had been used.There was noticeable discoloration of the adjustable neck flange.Functional testing discovered a leak was detected in the cuff approximately 37 mm from the distal tip and 6 mm away from the inflation line on the underside of the shaft (opposite side of the printed graduation marks).There appeared to be light score marks on the cuff near the location of the leak.Using magnification, there were two spots among the score marks; one spot propagated into a hole the other was still intact.The indications for use states that this device is not intended for long-term use.This tube provides temporary airway access for a tracheotomized patient when determining the optimal tube length for a patient.This tube must be replaced with a fixed neck flange tracheostomy tube when the optimal length is determined.There are no cleaning or reprocessing instruction for an adjustable hyperflex.The discoloring of the device indicates that the device may have been used for long term.The score marks on the cuff may be contributed by a rough spot or splinter in the trachea or if the device was reprocessed, by scrubbing the cuff with a sharp implement or brush.Likely root cause is use inconsistent with the ifu or the device coming in contact with a sharp object.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.No actions taken.B1, b2, h1 and h6 - health impact codes.

Brand Name
BIVONA TUBES ADULT HYPERFLEX TTS
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18359985
Report Number1824231-2023-00002
Device Sequence Number8014724
Product Code JOH
UDI-Device Identifier15021312013818
UDI-Public(01)15021312013818(17)270916(10)4321573
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number67HA80
Device Lot Number4321573
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer12/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown